Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 9, 2011, 7:46 PM EDT for 5 counties in Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 7:46 PM EDT (23:46 UTC)
- Expired
- Aug 9, 2011, 8:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Tallahassee, FL
Counties Brooks County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA, Thomas County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2727 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
586
WWUS82 KTAE 092346
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
746 PM EDT TUE AUG 9 2011
GAZ146-147-158>161-100045-
THOMAS GA-LOWNDES GA-LANIER GA-BROOKS GA-COLQUITT GA-COOK GA-
746 PM EDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BROOKS...COLQUITT...
COOK...LANIER...LOWNDES AND THOMAS COUNTIES...
* UNTIL 845 PM EDT
AT 742 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST OF
VALDOSTA TO 24 MILES NORTHWEST OF VALDOSTA TO 36 MILES SOUTH OF
ALBANY...OR ALONG A LINE EXTENDING FROM COURTHOUSE TO REED BINGHAM
STATE PARK TO QUALITY...MOVING SOUTH AT 20 MPH.
THESE STORMS WILL BE NEAR...
VALDOSTA BY 840 PM EDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3084 8301 3084 8308 3080 8312 3065 8313
3070 8402 3113 8399 3118 8358 3115 8331
3111 8333 3104 8328 3103 8329 3103 8320
3106 8320 3107 8317 3114 8316 3112 8296
3087 8297
TIME...MOT...LOC 2346Z 340DEG 16KT 3104 8298 3109 8354
3107 8400
$$
25-CAMPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:55 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Aug 9, 3:55 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 355 PM EDT TUE AUG 9 2011 .SYNOPSIS... CONVECTION IS JUST GETTING STARTED FOR MOST AREAS AFTER AN ACTIVE MORNING OVER THE GULF AND AREAS NEAR THE COAST IN NORTH FLORIDA. EXPECT THUNDERSTORMS TO BECOME MORE NUMEROUS THIS AFTERNOON THROUGH THE FIRST PART OF THE EVENING AS A MORE POTENT SHORTWAVE SLIDES SOUTHEAST OUT OF CENTRAL ALABAMA THROUGH OUR FORECAST AREA. AS FOR THE SEVERE THREAT THIS AFTERNOON...A LINE OF STORMS IS FORMING ALONG EAST-CENTRAL MS...THROUGH CENTRAL AL...INTO CENTRAL GA...AS IT MOVES ACROSS OUR CWA IT WILL BRING WITH IT A THREAT FOR SOME ISOLATED SEVERE STORMS. THE MAIN THREAT WITH ANY STORMS THAT DO BECOME SEVERE WILL BE DAMAGING WINDS. A WIDESPREAD SEVERE EVENT IS NOT EXPECTED. TEMPERATURES HAVE BEEN KEPT IN CHECK OVER MUCH OF NORTH FLORIDA DUE TO THE MORNING AND EARLY AFTERNOON CONVECTION...AS WELL AS THE LINGERING CIRRUS DECK FROM THESE STORMS. LOWER 90S WILL BE COMMON IN THESE AREAS WITH MIDDLE 90S LIKELY FOR ALL OTHER LOCATIONS. WITH A MUGGY AIRMASS IN PLACE IT WILL FEEL NEAR 100 DEGREES OVER NORTH FLORIDA WITH HEAT INDICIES CLIMBING TO BETWEEN 105 AND 108 DEGREES IN WARMER SPOTS. && .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... TONIGHT...STORMS WILL COME TO AN END OVER LAND AROUND THE MIDNIGHT HOUR TONIGHT WITH THE FOCUS FOR STORMS SHIFTING OFFSHORE THROUGH THE LATE NIGHT INTO THE MORNING TOMORROW. TOMORROW...DRIER AIR WILL OVERSPREAD THE REGION ON THE BACKSIDE OF THE PASSING SHORTWAVE ACTING TO SUPPRESS CONVECTION. HAVE GONE WITH BELOW AVERAGE POPS FOR THE AFTERNOON...BUT STILL EXPECT SOME DEVELOPMENT ALONG THE SEABREEZE FRONT IN THE AFTERNOON. HIGHS WILL CLIMB INTO THE MID 90S WITH HEAT INDICIES WELL INTO THE 100S. HOWEVER...HEAT INDICIES WILL REMAIN BELOW ADVISORY CRITERIA. THURSDAY...POPS WILL COME BACK UP TO NEAR...OR SLIGHTLY ABOVE AVERAGE DUE TO ANOTHER MID/UPPER LEVEL IMPULSE. BEST COVERAGE OF STORMS WILL BE OVER OUR WESTERN ZONES. HIGHS WILL CONTINUE TO CLIMB INTO THE UPPER 90S AND FUTURE SHIFTS WILL HAVE TO MONITOR THE NEED FOR A HEAT ADVISORY AS THE TIME DRAWS NEARER. && .LONG TERM (FRIDAY THROUGH NEXT TUESDAY)... THE MODELS AGREE THAT THE LARGE SCALE PATTERN WILL BE IN TRANSITION FOR MUCH OF THE EXTENDED FORECAST PERIOD...AND WILL USE PRETTY MUCH A STRAIGHT BLEND OF THE GFS AND EURO THIS MORNING. THE RELATIVELY ZONAL FLOW ALOFT WILL BECOME SIGNIFICANTLY MORE AMPLIFIED BY THE WEEKEND...WITH MEAN TROUGHS OFF THE WEST COAST AND OVER THE EASTERN U.S. AND THE HOT RIDGE RETREATING WEST AND THEN NORTH AS THE PATTERN GRADUALLY AMPLIFIES. FOR THE TRI-STATE AREA THIS WILL MEAN STARTING OUT FRIDAY WITH HIGH TEMPERATURES APPROACHING THE CENTURY MARK AGAIN... FOLLOWED BY A GRADUAL TREND DOWNWARD THROUGH THE WEEKEND INTO THE FIRST OF NEXT WEEK...THOUGH TEMPERATURES WILL STILL REMAIN A LITTLE ABOVE NORMAL. A VIGOROUS SHORT WAVE WILL DIG INTO THE MEAN TROUGH OVER THE EASTERN U.S. ON THE WEEKEND...PUSHING A FRONTAL BOUNDARY SOUTHWARD INTO THE AREA. WILL START OUT WITH BELOW NORMAL POPS THEN INCREASE THEM TO NEAR SEASONAL NORMALS BY THE FIRST OF THE WEEK...AS TEMPERATURES AND PRESSURES DECREASE ALOFT OVER THE AREA. && .MARINE... WINDS AND SEAS WILL REMAIN ELEVATED BETWEEN A TROUGH OF LOW PRESSURE TO OUR NORTH...AND HIGH PRESSURE NOSING IN TO THE EASTERN GULF. SMALL CRAFT OPERATORS ARE URGED TO EXERCISE CAUTION AS WINDS BETWEEN 15 AND 20 KNOTS AND SEAS BETWEEN 2 AND 4 FEET ARE EXPECTED. WINDS WILL REMAIN AT CAUTIONARY LEVELS THROUGH THE FIRST PART OF THE AFTERNOON TOMORROW AND BEGIN TO FALL BELOW HEADLINE CRITERIA WEDNESDAY NIGHT. && .AVIATION... WITH LOTS OF TSRA STILL SITUATED ALONG THE COAST IT LOOKS TO BE A LATER START TO THE INLAND CONVECTION TODAY. THUS TEMPOS BEGIN AROUND 20Z FOR MOST SITES. ONCE THE LAND BREEZE KICKS IN AFTER SUNSET AND TEMPERATURES DROP THE SHOWERS SHOULD DISSIPATE BY 02Z AND MOVE OFFSHORE. FOR THE LATE OVERNIGHT/EARLY MORNING PERIOD...MVFR BR CONDITIONS WERE PUT IN PLACE FOR DHN...ABY AND VLD. && .FIRE WEATHER... LOW LEVEL MOISTURE WILL REMAIN ACROSS MUCH OF THE TRI-STATE AREA THROUGH THE FORECAST PERIOD...AND RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS. THERE ARE NO FIRE WEATHER CONCERNS FOR THE REMAINDER OF THE WEEK INTO NEXT WEEKEND. LOOKING AHEAD...A SURGE OF DRIER AIR IS EXPECTED TO SPREAD SOUTHWARD ACROSS THE AREA AROUND THE FIRST OF NEXT WEEK...AND CONDITIONS WILL NEED TO BE MONITORED FOR POSSIBLE RED FLAG CONDITIONS AT THAT TIME. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 76 95 76 98 75 / 40 40 20 30 20 PANAMA CITY 78 91 80 92 79 / 40 30 20 50 20 DOTHAN 74 96 76 97 74 / 40 30 20 40 20 ALBANY 74 96 74 96 73 / 40 20 20 30 10 VALDOSTA 75 96 73 99 74 / 30 40 20 30 20 CROSS CITY 76 93 76 97 77 / 30 40 30 40 30 APALACHICOLA 80 92 81 94 80 / 40 30 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && LONG TERM...DUVAL AVIATION/FIRE WEATHER...HERSEY/GODSEY REST OF DISCUSSION...HARRIGAN
Hazardous weather outlook, Aug 9, 11:13 AM EDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1113 AM EDT TUE AUG 9 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-100100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1113 AM EDT TUE AUG 9 2011 /1013 AM CDT TUE AUG 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME NORTHERN REACHES OF OUR FORECAST AREA IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA THIS AFTERNOON... .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED ACROSS THE REGION TODAY. GUSTY WINDS ARE POSSIBLE IN AFTERNOON STORMS. ALTHOUGH A WIDESPREAD SEVERE EVENT IS NOT EXPECTED...IT IS CERTAINLY POSSIBLE THAT A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. THE STORM PREDICTION CENTER HAS INCLUDED PORTIONS OF OUR FORECAST AREA IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE WEST...SOUTHWEST...AND SOUTH FACING BEACHES OF GULF...BAY...AND WALTON COUNTIES TODAY. MARINERS SHOULD EXERCISE CAUTION TODAY ACROSS THE LOCAL WATERS OUTSIDE OF APALACHEE BAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE OVERALL COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE WEDNESDAY AND THURSDAY. WITH THE DECREASING CONVECTION WE WILL SEE AFTERNOON TEMPERATURES APPROACHING OR EXCEEDING THE CENTURY MARK AT SOME INLAND LOCATIONS. THIS COMBINED WITH DEW POINTS IN THE LOWER TO MID 70S OVER PORTIONS OF NORTH FLORIDA WILL ELEVATE HEAT INDICES AT OR ABOVE 110 DEGREES AND A HEAT ADVISORY MAY BE NEEDED. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE BEGINNING FRIDAY AND CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE CONSIDERED ACTIVATED AT THE FIRST ISSUANCE OF A WATCH OR WARNING FOR THEIR AREA. HARRIGAN/BARRY
In the hours before
Special weather statement, Aug 9, 6:32 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
632 PM EDT TUE AUG 9 2011
GAZ148-092300-
BERRIEN GA-
632 PM EDT TUE AUG 9 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BERRIEN COUNTY...
* UNTIL 700 PM EDT
AT 630 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 21 MILES EAST OF TIFTON...OR NEAR GLORY...MOVING EAST AT
15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3123 8304 3122 8305 3134 8337 3146 8335
3146 8314 3141 8313 3138 8311 3136 8310
3133 8305 3131 8305 3127 8303
TIME...MOT...LOC 2232Z 290DEG 14KT 3141 8315
25-CAMPLocal storm report, Aug 9, 6:48 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
648 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 3 W ARITON 31.60N 85.77W
08/09/2011 DALE AL EMERGENCY MNGR
A COUPLE OF TREES DOWN NEAR COFFEE-DALE COUNTY LINE.
&&
CAMPLocal storm report, Aug 9, 7:05 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
705 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG DOTHAN 31.22N 85.39W
08/09/2011 HOUSTON AL EMERGENCY MNGR
TREE DOWN ON HOUSE IN DOWNTOWN DOTHAN.
&&
CAMPSpecial weather statement, Aug 9, 7:20 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
720 PM EDT TUE AUG 9 2011
GAZ142>145-100000-
MITCHELL GA-MILLER GA-BAKER GA-EARLY GA-
720 PM EDT TUE AUG 9 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAKER...
EARLY...MILLER AND MITCHELL COUNTIES IN SOUTHWEST GEORGIA...
* UNTIL 800 PM EDT
AT 717 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 33 MILES SOUTHWEST OF ALBANY...OR NEAR CRESTVIEW...
MOVING SOUTHEAST AT 25 MPH.
PEOPLE IN EASTERN EARLY...MILLER...BAKER...AND MITCHELL COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3116 8431 3109 8437 3110 8458 3129 8476
3138 8461
TIME...MOT...LOC 2319Z 314DEG 23KT 3130 8463
17-GOULDSpecial weather statement, Aug 9, 7:36 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
736 PM EDT TUE AUG 9 2011
FLZ009>011-100030-
HOLMES FL-WASHINGTON FL-JACKSON FL-
636 PM CDT TUE AUG 9 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR HOLMES...JACKSON
AND WASHINGTON COUNTIES IN THE FLORIDA PANHANDLE...
* UNTIL 730 PM CDT
AT 633 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 23 MILES SOUTH OF ENTERPRISE...OR NEAR SMITH
CROSSROADS...MOVING SOUTHEAST AT 20 MPH.
PEOPLE IN EASTERN HOLMES...NORTHERN WASHINGTON AND WESTERN JACKSON
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3099 8540 3065 8517 3062 8584 3099 8588
3099 8571
TIME...MOT...LOC 2335Z 316DEG 15KT 3098 8575
17-GOULDSpecial weather statement, Aug 9, 7:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
746 PM EDT TUE AUG 9 2011
GAZ146-147-158>161-100045-
THOMAS GA-LOWNDES GA-LANIER GA-BROOKS GA-COLQUITT GA-COOK GA-
746 PM EDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BROOKS...COLQUITT...
COOK...LANIER...LOWNDES AND THOMAS COUNTIES...
* UNTIL 845 PM EDT
AT 742 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST OF
VALDOSTA TO 24 MILES NORTHWEST OF VALDOSTA TO 36 MILES SOUTH OF
ALBANY...OR ALONG A LINE EXTENDING FROM COURTHOUSE TO REED BINGHAM
STATE PARK TO QUALITY...MOVING SOUTH AT 20 MPH.
THESE STORMS WILL BE NEAR...
VALDOSTA BY 840 PM EDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3084 8301 3084 8308 3080 8312 3065 8313
3070 8402 3113 8399 3118 8358 3115 8331
3111 8333 3104 8328 3103 8329 3103 8320
3106 8320 3107 8317 3114 8316 3112 8296
3087 8297
TIME...MOT...LOC 2346Z 340DEG 16KT 3104 8298 3109 8354
3107 8400
25-CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 11:32 AM EDT | Special Marine Warning | TAE | 43 min | |
| Aug 9, 11:39 AM EDT | Special Marine Warning | TAE | 51 min | |
| Aug 9, 11:47 AM EDT | Special Weather Statement | TAE | Dixie | 43 min |
| Aug 9, 3:52 PM EDT | Special Weather Statement | TAE | Madison | 23 min |
| Aug 9, 7:36 PM EDT | Special Weather Statement | TAE | Holmes | 54 min |
| Aug 9, 5:31 PM EDT | Special Weather Statement | TAE | Lee | 44 min |
| Aug 9, 5:36 PM EDT | Special Weather Statement | TAE | Quitman | 39 min |
| Aug 9, 6:23 PM EDT | Severe Thunderstorm Warning | TAE | Early | 37 min |
| Aug 9, 6:32 PM EDT | Special Weather Statement | TAE | Berrien | 28 min |
| Aug 9, 6:38 PM EDT | Severe Thunderstorm Warning | TAE | Berrien | 37 min |
| Aug 9, 7:20 PM EDT | Special Weather Statement | TAE | Baker | 40 min |
| Aug 9, 7:30 PM EDT | Areal Flood Advisory | TAE | Berrien, Colquitt, Cook, Tift, Worth | 60 min |
| Aug 9, 5:21 PM EDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Henry | 54 min |
| Aug 9, 6:01 PM EDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 29 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.